Menapause

Patient: I am a 30 year old lady and I had my uterus removed therefore i am going through menopause. I do not get my period and it has been over a year now. The problem is the hot flashes, low sex drive etc at the moment i am on Livi-fem but it has made me put on so much weight. Is there anything i can take to increase my sex drive, minimize the flashes and have no weight gain at all.

 

 

Doctor: Thank you for your question. You are currently on Levifem (Tibolone). Tibolone is a prescription hormone replacement the rapy that contains a combination of estrogen and progestin. It is used to treat the symptoms associated with menopause such as hot flushes and decreased libido. These medication does indeed have a side effect of causing weight gain in patients who take it, due to hormonal imbalances. It may be possible to change this medication to see if this will assist in treating you symptoms. We recommend that you follow up with your doctor in order to determine if another medication will be suitable for you. In the meantime, studies have shown that daily exercise can assist in the treatment of your menopausal symptoms along with increasing you libido. Try to incorporate some daily low impact aerobic exercise (elliptical training) to assist in naturally treating your symptoms.Thank you for consulting AskTheDoctor.com with your medical question.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment